Alert archive / Florida / Red Flag Warnings in 2010

Red Flag Warning 10, NWS Mobile, AL

January 13, 2010

NWS Mobile, AL issued this red flag warning at Jan 13, 2010, 6:58 AM EST. It took effect at Jan 13, 2010, 12:00 PM EST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 13, 2010, 6:58 AM EST (11:58 UTC)
In effect from
Jan 13, 2010, 12:00 PM EST
Expired
Jan 13, 2010, 5:00 PM EST
In force
5 hr
Issued by
NWS Mobile, AL

The text

As transmitted, in the capitals the NWS used until 2016.

541 
WWUS84 KMOB 131158
RFWMOB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
558 AM CST WED JAN 13 2010

...A RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 4 PM CST
THIS AFTERNOON FOR A SUSTAINED PERIOD OF LOW RELATIVE HUMIDITY OVER
THE WEST FLORIDA PANHANDLE...

.SURFACE HIGH PRESSURE WILL DRIFT EAST ACROSS THE AREA TODAY BRINGING
LOW AFTERNOON HUMIDITY AS A NORTHERLY WIND WILL BECOME LIGHT AND
VARIABLE BY AFTERNOON. AFTERNOON RELATIVE HUMIDITIES WILL FALL INTO
THE MID 20S TO LOWER 30S OVER THE AREA.

FLZ001>006-132200-
/O.UPG.KMOB.FW.A.0010.100113T1700Z-100113T2200Z/
/O.NEW.KMOB.FW.W.0010.100113T1700Z-100113T2200Z/
INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
558 AM CST WED JAN 13 2010

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 4 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 4 PM CST
THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

AFTERNOON RELATIVE HUMIDITIES WILL FALL INTO THE MID 20S TO LOWER
30S OVER THE AREA ON WEDNESDAY. A NORTH TO NORTHEAST WIND BECOMES
LIGHT AND VARIABLE BY AFTERNOON. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW
RELATIVE HUMIDITY...AND DRY GRASSES WILL CREATE RAPID FIRE GROWTH
POTENTIAL.

&&

$$
1 follow-up statement
051 
WWUS84 KMOB 131941
RFWMOB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
141 PM CST WED JAN 13 2010

...RED FLAG WARNING IN EFFECT UNTIL 4 PM CST THIS AFTERNOON FOR A
SUSTAINED PERIOD OF LOW RELATIVE HUMIDITY OVER THE WEST FLORIDA
PANHANDLE...

.HIGH PRESSURE DRIFTING EAST ACROSS THE AREA WILL MAINTAIN MILD AND
DRY CONDITIONS AND LIGHT AND VARIABLES THROUGH THIS AFTERNOON.
LOWEST AFTERNOON RELATIVE HUMIDITIES WILL FALL INTO THE MID 20S TO
LOWER 30S OVER THE AREA.

FLZ001>006-132200-
/O.CON.KMOB.FW.W.0010.000000T0000Z-100113T2200Z/
INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
141 PM CST WED JAN 13 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...

AFTERNOON RELATIVE HUMIDITIES WILL FALL INTO THE MID 20S TO LOWER
30S OVER THE AREA. MILD AND DRY CONDITIONS AND LIGHT AND VARIABLES
WILL CONTINUE THROUGH THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW
RELATIVE HUMIDITY...AND DRY GRASSES WILL CREATE RAPID FIRE GROWTH
POTENTIAL.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Jan 13, 5:08 AM EST, 1 hour 50 minutes earlier.

Area forecast discussion, Jan 13, 5:08 AM EST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
408 AM CST WED JAN 13 2010

.SHORT TERM...SFC TO H5 RIDGE AXIS WILL SHIFT
EAST OF THE CWFA LATER TODAY AND TONIGHT. BOTH THE GFS AND NAM
DEPICT THIS GIVING WAY TO INCREASING CLOUDS MOSTLY FROM THE WEST AND
SOUTH LATE THIS AFTERNOON AND TONIGHT. EARLIER TODAY SKIES SHOULD BE
MOSTLY SUNNY GIVING WAY TO HIGH TEMPS MOSTLY IN THE LOWER 50S WELL
INLAND OR THE NORTHERN HALF OF THE CWFA AND THE MID 50S FURTHER
SOUTH TO THE IMMEDIATE COAST. A LIGHT ONSHORE SHORE NEAR THE COAST
LATE TODAY WILL GIVE WAY TO INCREASED MOISTURE IN THE LOWER
LEVELS OF THE ATMOSPHERE POSSIBLY LEADING TO SOME PATCHY FOR NEAR
SUNRISE ON THU. 32/EE

THURSDAY THROUGH FRIDAY NIGHT...SURFACE RIDGE HANGS IN ACROSS THE
AREA INTO THURSDAY NIGHT KEEPING THE AIR MASS FAIRLY DRY AS
TEMPERATURES WARM BACK TO AROUND 60 ON THURSDAY AND LOWER 60S ON
FRIDAY. LOWS ON FRIDAY MORNING SHOULD BE ABOVE FREEZING FOR THE
FIRST TIME SINCE THE 1ST OF JANUARY OVER MOST OF THE AREA. DEEPER
MOISTURE STARTING TO MOVE BACK INTO THE REGION FRIDAY WITH RAIN
RETURNING TO THE AREA FRIDAY NIGHT...POSSIBLY AS EARLY AS FRIDAY
AFTERNOON OVER THE SOUTH AND WEST SECTIONS. A SURFACE LOW IS
EXPECTED TO FORM OVER THE WESTERN GULF THURSDAY NIGHT AND MOVE
NORTHEAST. GUIDANCE IS PRETTY CLOSE UP TO FRIDAY AND THEN BEGINS TO
DIFFER WITH THE GFS TAKING THE SURFACE LOW SOUTH OF THE COAST AND
THE ECMWF TAKING IT ACROSS SOUTHERN MISSISSIPPI AND THEN NORTH NORTH
EAST. BOTH TRACKS WOULD GIVE THE FORECAST AREA A GOOD CHANCE FOR
RAIN WITH THE EURO A BETTER PROSPECT FOR THUNDERSTORMS THAN THE GFS.
FOR NOW WILL CONFINE THUNDERSTORMS TO THE COASTAL WATERS AND THE
FLORIDA PANHANDLE BUT COULD EASILY SEE THE CHANCE OF THUNDERSTORMS
DEVELOPING WEST IF THE EURO HAS THE BETTER FORECAST. /11

.LONG TERM...(SATURDAY THROUGH TUESDAY...A WET DAY SATURDAY WITH
HIGH TEMPERATURES IN THE LOWER 60S OVER MOST OF THE AREA. RAIN
TAPERING OFF OVER NIGHT BUT SHOULD BE MOSTLY A LIGHT RAIN WITH THE
SURFACE LOW OFF TO THE EAST OR POSSIBLY NORTHEAST. HIGH AND LOW
TEMPERATURES THROUGH WEDNESDAY WILL BE AROUND OR JUST ABOVE NORMAL
FOR MID JANUARY...NORMALS ROUGHLY 40 TO 60 DEGREES...A FEW DEGREES
COOLER OVER THE NORTHERN SECTIONS. ANOTHER LOW MOVING OUT OF THE
WESTERN GULF BY MID NEXT WEEK MAY BRING ANOTHER CHANCE FOR RAIN TO
THE AREA BY LATER NEXT WEEK. /11

&&

.AVIATION...(12Z ISSUANCE)...VFR CONDITIONS THROUGH TONIGHT BECOMING
MOSTLY CLOUDY...GENERALLY ABOVE 2K FT BY EARLY THU MORNING. WINDS
WILL BE GENERALLY FROM NORTHEAST EARLY TODAY BECOMING VARIABLE THEN
THEN NORTHEAST 5 TO 10 KTS THIS EVENING. 32/EE

&&

.MARINE...HIGH PRESSURE CENTERED OVER THE CENTRAL GULF STATES WILL
DRIFT EAST TO THE ATLANTIC SEABOARD BY FRIDAY IN RESPONSE TO A
DEVELOPING AREA OF LOW PRESSURE AND SURFACE COLD FRONT APPROACHING
FROM THE WEST. WINDS WILL BECOME NORTHEAST THEN EAST AND INCREASE
AHEAD OF THIS SYSTEM WITH AREA OF RAIN LIKELY...MOSTLY FRIDAY NIGHT
AND SATURDAY. A MODERATE TO STRONG OFFSHORE FLOW WILL DEVELOP IN THE
WAKE OF THE COLD FRONT LATE SUNDAY INTO EARLY NEXT WEEK. A SMALL
CRAFT ADVISORY WILL LIKELY BE REQUIRED FOR ON FRIDAY. 32/EE

&&

.FIRE WEATHER...RED FLAG TODAY FOR THE PANHANDLE DUE TO LOW RELATIVE
HUMIDITY. SURFACE WIND MAY GO EAST TO EAST SOUTHEAST BY THURSDAY
AFTERNOON AS THE HIGH PRESSURE SYSTEM MOVES EASTERLY BUT THE LOWEST
HUMIDITY IN THE FORECAST FOR THURSDAY IS IN THE LOW TO MID 30S ALL
BUT INLAND OKALOOSA COUNTY. MAY NEED A WATCH OR WARNING FOR THE
PANHANDLE BUT WILL SEE WHAT LATER GUIDANCE HAS TO SAY. /11

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      54  29  62  38 /  00  00  05  05
PENSACOLA   53  31  60  41 /  00  00  05  05
DESTIN      52  35  59  42 /  00  00  05  05
EVERGREEN   53  22  59  26 /  00  00  05  05
WAYNESBORO  52  25  59  29 /  00  00  05  05
CAMDEN      51  20  59  28 /  00  00  05  05
CRESTVIEW   55  22  62  27 /  00  00  05  05

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HARD FREEZE WARNING UNTIL 8 AM TODAY FOR THE FOLLOWING
     ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...
     CRENSHAW...ESCAMBIA...MONROE...UPPER BALDWIN...UPPER
     MOBILE...WASHINGTON...AND WILCOX.

     HARD FREEZE WATCH FROM 11 PM TONIGHT TO 7 AM THURSDAY FOR THE
     FOLLOWING ZONES: BUTLER...CONECUH...COVINGTON...CRENSHAW...
     ESCAMBIA...MONROE...AND WILCOX.

FL...HARD FREEZE WARNING UNTIL 8 AM TODAY FOR THE FOLLOWING
     ZONES: COASTAL OKALOOSA...COASTAL SANTA ROSA...INLAND
     ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA ROSA.

     RED FLAG WARNING FROM 11 AM TODAY TO 4 PM TODAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
     AND INLAND SANTA ROSA.

     HARD FREEZE WATCH FROM 11 PM TONIGHT TO 7 AM THURSDAY FOR THE
     FOLLOWING ZONES: AND INLAND OKALOOSA.

MS...HARD FREEZE WARNING UNTIL 8 AM TODAY FOR THE FOLLOWING
     ZONES: GEORGE...GREENE...PERRY...STONE...AND WAYNE.

GM...NONE.
&&
Hazardous weather outlook, Jan 13, 6:15 AM EST, 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
515 AM CST WED JAN 13 2010

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-131200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
515 AM CST WED JAN 13 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA...THE WESTERN
FLORIDA PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA
AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

ANOTHER HARD FREEZE IS POSSIBLE MAINLY OVER INTERIOR SECTIONS OF
SOUTHWEST ALABAMA AND NORTHWEST FLORIDA...GENERALLY FROM GREENVILLE
TO ANDALUSIA IN ALABAMA TO CRESTVIEW IN NORTHWEST FLORIDA.
TEMPERATURES ARE EXPECTED TO RANGE FROM 20 TO 25 DEGREES FOR MORE
THAN 5 CONSECUTIVE HOURS. A HARD FREEZE WATCH IS IN EFFECT AND MAY
BE UPGRADED TO A HARD FREEZE WARNING LATER TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

TEMPERATURES WILL CONTINUE TO WARM OR MODERATE OVER THE REGION
THROUGH THE FORECAST PERIOD. RAIN CHANCES ARE EXPECTED TO INCREASE
ACROSS THE REGION FRIDAY AND SATURDAY AS AN AREA OF LOW PRESSURE
MOVES EAST ACROSS THE NORTHERN GULF. THE MAIN CONCERN WITH THIS
PATTERN WILL BE LOCALLY HEAVY RAINFALL FRIDAY AND SATURDAY...
ESPECIALLY FOR SOME AREAS CLOSE TO THE COAST.

OVER THE MARINE AREA STRONG EASTERLY WINDS WILL DEVELOP FRIDAY AND
SATURDAY AHEAD OF THE DEVELOPING AREA OF LOW PRESSURE MOVING EAST
OVER THE NORTHERN GULF...GIVING WAY TO HAZARDOUS CONDITIONS FOR
SMALL CRAFT OVER THE MARINE AREA FRIDAY THROUGH SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT OFFICIALS AND STORM SPOTTERS FOR
SEVERE WEATHER IS NOT EXPECTED FOR THE NEXT SEVERAL DAYS.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 13, 6:54 AM ESTHard Freeze WatchMOB10 hr
Jan 13, 4:56 PM ESTHard Freeze WarningMOB15 hr

Nearby

Red Flag Warnings in Florida, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.